How do you know what sort of sleep problems you can have I'm on lexapro and have been for 10 days and don't know how I can get them checked as to what causing me to want to sleep all day or at the least mant to make me feels tired all day
Lexapro (escitalopram) is an antidepressant in a group of drugs called selective serotonin reuptake inhibitors (SSRIs). Lexapro affects chemicals in the brain that may become unbalanced and cause depression or anxiety.
Nearly all selective serotonin reuptake inhibitors, mixed serotonin/norepinephrine reuptake inhibitors, and tricyclic antidepressants cause sleep abnormalities to some extent. These antidepressants have marked dose-dependent effects on rapid eye movement (REM) sleep, causing reductions in the overall amount of REM sleep over the night and delays the first entry into REM sleep (increased REM sleep onset latency (ROL)), both in healthy subjects and depressed patients. The antidepressants that increase serotonin function appear to have the greatest effect on REM sleep. The reduction in REM sleep is greatest early in treatment, but gradually returns towards baseline during long-term therapy; however, ROL remains long. Following discontinuation of therapy the amount of REM sleep tends to rebound.
The tiredness, exhaustion could also be due to the condition you have and chemotherapy as well.
Hello Lizardman. Some of those chemo meds can make you feel so very tired.My mother had breast cancer,caught early in Sage 1.
She had always been one of those people that seemed to have boundless energy,and had always had great sleep habits,going to bed by 10 PM and up by 5 AM.But during her months of chemo and radiation treatment,she was so tired all the time.She still tried to keep to her prior sleep schedule,but I do recall her saying that she woke up every morning feeling as though she had not slept.The dr gave her a sleep med,but she still felt the same feeling upon waking each morning.She was not getting that REM sleep.She was only on the meds she had to be on to help boost immunity,no antiD's or anxiety meds.Are you dreaming? I don't dream,because I do not achieve REM stage.But, this is due to a lifelong sleep disorder,and I have been studied extensively in clinical trials.I am wondering how much of your tiredness is due, not to meds or chemo, but your body's fighting response to these cancers as well.That in itself can cause severe tiredness and weakness as well.At any rate,to answer your question straight up, you would have to eliminate one med and then in 10 days or so, eliminate another, and so on, to get the answer as to if it is even a med that is causing the problem.Hoping you are getting some helping ZZZ's as I post this friend. Donna
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Sep 2011 • 4 answers
Posted 28 Dec 2011 • 3 answers
Lexapro - I have been on 10mg for 2 months and I can't function. I sleep for 12 hours and I am sick?
Posted 16 Jan 2013 • 6 answers
Posted 17 May 2014 • 2 answers
Posted 7 Jan 2015 • 3 answers